MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY
Catalog Number BMK6F105M
Medical Device Problem Codes Device Damaged Prior to Use (2284); Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the benchmark was fractured approximately 10.5 cm from the hub.The benchmark was ovalized approximately 102.0 cm and 105.0-107.0 cm from the hub.Conclusions: evaluation of the returned benchmark revealed that the benchmark was fractured on its proximal length.If the device is forcefully retracted from the packaging hoop at extreme angles, damage such as this may occur.Further evaluation revealed ovalization on the distal length of the returned device.These ovalizations were likely incidental to the reported complaint and may have occurred during packaging for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a medical procedure, a hospital staff found that a benchmark 6f 071 delivery catheter (benchmark) was kinked after unpacking.The damage to the benchmark was found prior to use and, therefore, was not used in the procedure.The procedure was completed using a new benchmark.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8017365
Report Number3005168196-2018-02175
Device Sequence Number11159269
Product Code DQY
UDI-Device Identifier00814548014043
UDI-Public00814548014043
Combination Product (Y/N)Y
Initial Reporter CountryHK
PMA/510(K) Number
K142321
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/05/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2021
Device Catalogue NumberBMK6F105M
Device Lot NumberF82194
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2018
Initial Report FDA Received Date10/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005